Cardiac arrest in an adolescent following an overdose of antidepressants comprising sertraline, quetiapine fumarate, and lamotrigine: Case report.

Int J Clin Pharmacol TherOct 16, 2026

Li Zheng, Liaoyun Zhang, Fei Wang et al.

✦ AI-curated · Sources linked

Case in brief

An 11-year-old with depression ingested large quantities of sertraline (3 g), quetiapine fumarate (5 g), and lamotrigine (3 g). About 4 hours later, the patient developed hypoxemia, hypotension, and persistent seizures, followed by cardiac arrest. The abstract does not report the subsequent clinical course or outcome, so resolution cannot be described.

What made this case unusual

The reported cardiac arrest occurred in an 11-year-old after a combined overdose of three psychotropic medications; the abstract notes that cardiotoxicity had primarily been observed in adults.

Diagnostic / clinical pearl

After a substantial mixed psychotropic overdose in a child, monitor for evolving hypoxemia, hypotension, persistent seizures, and cardiac arrest.

Source

Published in Int J Clin Pharmacol Ther. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Pediatrics

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.